I went to the doctor as I was seeing some symtpoms of hypothyroidism like hari loss, fatigue, dry skin, cold intolerance and recently had a miscarriage at 8 weeks. I got tested for TSH level, and it came as 4.95 mU/L. According to the lab the range is 0.4-5.0. The doctor says everything is fine, and I don't need to go through further tests. But I have been reading that the max should be 3.0. Am really concerned and cannot stand another miscarriage (if this was the reason for my first). What should I do now. Please help
Would retest this borderline TSH value in 4 weeks, also consider checking thyroid antibodies (positive antibodies for TPO and Tg are associated w/ miscarriage). If you are planning on trying to conceive again and the repeat TSH is still high (>3), especially with positive antibodies, would start levothyroxine.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.